November 6, 2015 at 9:25 am #237
Hello Dr Woeller,
Attached are the OATs results of a 37 yo female. Main complaints are:
1. Weigh gain despite diet and exercise
2. Psoriasis: Started with a couple of fingernails, now affecting all fingers as well as genital area.
3. Abdominal bloating regardless of what is eaten.
4. Occasional constipation, esp prior to period
5. Skin breakouts, esp around chin
I’ve been working with this patient for a little over a year now. Her original main complaint was extreme moodiness/fits of rage. Moodiness is mostly under control now after dietary intervention and digestive support (SIBO protocols from other sources).
She is also hypothyroid/Hashimoto’s. She is off gluten and dairy, but still can experience severe fatigue, low energy and constipation dispite higher and higher doses of Armour.
Currently taking Vybryd (SSRI)
Based on the results of her OATs, next steps should be:
1. #13 4-hydroxyhippuric: This patient is a Mary Kay cosmetic consultant, so I guess this high maker could be from paraben additive exposure in addition to bacterial overgrowth. Is it more likely paraben since none of the other bacterial merkers in this category are high?
2. #15 4-hydroxyphenylacetic: This is interesting given her original complaint. Also interesting is that her husband went through a lenghty bout of c. dif last year – could this be related? Finally, about the time she started coming in to see me she was living with her mother who has severe debilitating anxiety and IBS. Should I suspect her mother has c dif as well?
3. #30 3- Methylglutaric: Her mitochondrial markers all looked ok… anything I’m missing here?
4. #33-35 HVA/VMA: Clostridia blocking conversion: clostridia protocol
5. 36, 39 Quinolinic/5-HIAA: She has been taking a 5-HTP supplement (Travacor)- just increase dosage? How do SSRI’s affect these values?
Thanks so much!
November 6, 2015 at 4:25 pm #242
#1 – yes. I would agree. Consider doing a GPL-TOX screen from Great Plains Laboratory.
#2 – Do an OAT, or at least a Microbial OAT, on the husband. I would also do a GI Pathogen Screen (#401-H) from BioHealth Laboratory to rule out parasitic infection.
#3 – Nothing significant. Some general mito support would be okay to do
#4 – The HVA isn’t high so doubtful there is any dopamine-beta-hydroxylase inhibition happening. However, the 4-hydroxyphenlacetic is a bit high so it points to Clostridia. Also, Giardia can cause this to be high too. I would do a botanical clostridia intervention in this situation. I think it would still be worthwhile.
#5 – SSRI should cause the 5-HIAA to go up too. Also, recent information points to low cholesterol also influencing low 5-HIAA.
One other thing to test for is Vitamin D. See if the low phosphoric may be linked to this.
November 8, 2015 at 12:10 pm #246
Wonderful! Thank you!
March 20, 2016 at 5:20 pm #434
Can one implement a clostridia botanical protocol ie biocidin without any probiotics. Pt is unable to take any probiotic secondary to SIBO symptoms of gas, bloating , cramping etc. + test also for mild to moderate candida , so would grapefruit seed extract with or without the addition of nystatin be sufficient? Will do the cyclical biocidin. Had started with supporting digestion and elimination as well as adhering to low FODMAP and SIBO legal diet. thank you,
March 21, 2016 at 8:52 am #438
Yes. This would be fine. Biocidin is likely enough in this case without the Grapefruit Seed Extract. I would personally use Nystatin too daily.
March 25, 2016 at 7:56 pm #456
Ok , will do the cyclical biocidin and nystatin.
Thank you so much,
March 25, 2016 at 9:43 pm #458
Okay. Let us know how thing go.
You must be logged in to reply to this topic.